# SDR 97ZZZX569

- Difficulty date: January 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N208RD
- Make and model: Cessna 208
- Aircraft serial: 20800054
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Indicator
- Part number: 5801
- Condition: Malfunction
- Location: Rt Mlg
- Part time: 250 hours
- Component: 8000
- Stage of operation: IN
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS FLYING AT 3,000 FEET, REPORTED TEMP OF 22 DEGREES FAHRENHEIT.  AIRCRAFT DID NOT GET RIGHT MAIN LANDING GEAR DOWN AND LOCKED LIGHT.  INVESTIGATION DETERMINED LANDING GEAR MAGNETIC POSITION INDICATOR WAS FROZEN.  AFTER AIRCRAFT WARMED UP, INDICATOR FUNCTIONED PROPERLY.  EXTREME COLD COULD HAVE CAUSED THE BI-METALIC COMPONENTS TO SHRINK CAUSING THEM NOT TO MAKE CONTACT, OR MOISTURE PENETRATED SWITCH AND FROZE BETWEEN METAL TABS.  POTTING SWITCH MAY SOLVE THIS PROBLEM.
